N. BURGESS RECORD Jr., M.D.
Drug-induced antinuclear antibodies and systemic lupus erythematosus may result from various cardiovascular drugs (1). Practolol, an early beta-adrenergic blocker, produced a lupus-like syndrome (2).
Among current beta-blockers, acebutolol seems most likely to induce antinuclear antibodies. Eight of nine acebutolol-treated patients developed antinuclear antibodies within 24 weeks (3). Three of these showed positive lupus cell preparations, but none developed clinical autoimmune disease. In a larger series, antinuclear antibodies were detected in 28.3% of 46 hypertensive patients treated with acebutolol, compared with 7.7% of 854 patients on other drugs (excluding methyldopa) (4). No clinical evidence of lupus-like syndrome was found. Among several
RECORD NB. Acebutolol-Induced Pleuropulmonary Lupus Syndrome. Ann Intern Med. 1981;95:326–327. doi: 10.7326/0003-4819-95-3-326
Download citation file:
Published: Ann Intern Med. 1981;95(3):326-327.
Lupus Erythematosus, Rheumatology.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use